MAUDE Adverse Event Report: K2M, INC. CURVED THORACIC PROBE, W/SILICONE HANDLE; SIZE 2.0"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. CURVED THORACIC PROBE, W/SILICONE HANDLE; SIZE 2.0"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90295
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a denali curved thoracic probe fractured off during intra-operative screw hole preparation.The procedure was completed successfully without surgical delay using an alternative instrument.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: it was observed that the device had fractured at its tip.The fragment was not returned with the device.Worn laser markings were also seen.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Review of manufacturing records reveal that the device was about nine years old at the time of event.Repeated use of the instrument throughout its service life could have compromised the material integrity at the probe tip, resulting in fracture.The cause of the reported event will be classified as normal wear.
 
Event or Problem Description

Brand Name
CURVED THORACIC PROBE, W/SILICONE HANDLE; SIZE 2.0"
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10525389
Report Number3004774118-2020-00211
Device Sequence Number19621846
Product Code LXH
UDI-Device Identifier10888857011076
UDI-Public10888857011076
Combination Product (Y/N)N
Initial Reporter CountryZA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90295
Device Lot NumberAMGA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date12/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1